Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Bald spot on scalp. Have Mirena IUD. Wore wig for Halloween. What could this be?

Hello. I am a 25 year old female, woke up on Monday and went to pull my hair back and notice a small spot that had NO hair! I measured it last night and it measures about 1 inch by .5 inch. Halloween weekend I wore a really tight wig and shortly after I noticed a dent right behind my hairline - about where the hair is missing now. I m not sure if the dent was a result of the wig or not, as I had never really touched that part of my head previously, only rubbed it that weekend when I took the wig off. I will also mention that I have the Mirena IUD , and I know that several women have reported hair loss . What could this be? What do I do next?
Asked On : Sat, 17 Nov 2012
Answers:  1 Views:  67
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
The localized pattern of hair fall mentioned by you is most indicative of alopecia areata.
Mirena IUD does not have any relation with this disease.
At times it resolves on its own, but may take months together.
There are a number of treatment options like oral/topical/intralesional steroids, contact irritants, contact sensitizers etc.
Consult a dermatologist so that the suitable treatment can be started.
Dr. Ajit Singh Kulhari
MD - Skin & VD
Answered: Sun, 18 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor